MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, 2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, 2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be reported in a supplemental report.Device retained by hospital.
 
Event or Problem Description
It was reported: the tip of the 2.5 drill bit broke off as it encountered another screw.The 2.5 perc drill bit (703586) broke in tibia while drilling.Several holes were drilled successfully in the tibia prior the event.Patient had decently hard bone.Procedure was completed successfully with replacement.Tips of drill bits were left in place as retrieval would have potentially caused damage to the bone.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned but an image was shared by the customer showing a broken tip which confirms the alleged failure mode.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on past complaints and rmf some of the possible causes are but not limited to: too high torque, drill getting in contact with the implant (hard/metal object) due to misalignment, mistreatment of the instrument etc.If any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, 2.5 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11750919
Report Number0008031020-2021-00200
Device Sequence Number4138104
Product Code HWE
UDI-Device Identifier07613327083422
UDI-Public07613327083422
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705025
Device Catalogue Number705025
Device Lot Number15459G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR